Oklahoma, 2025

Hail in Oklahoma, June 5, 2025

June 5, 2025 · NWS AMA · 3 events in 1 county or zone

Thunderstorms developed during the afternoon of June 5th across the central Texas Panhandle producing hail up to the size of ping pong balls, but the storms then weakened. Later that evening, a line of thunderstorms moved across the eastern Oklahoma Panhandle and the northeastern Texas Panhandle, producing hail up to the size of ping pong balls and wind gusts up to 68 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Thunderstorms developed during the afternoon of June 5th across the central Texas Panhandle producing hail up to the size of ping pong balls, but the storms then weakened. Later that evening, a line of thunderstorms moved across the eastern Oklahoma Panhandle and the northeastern Texas Panhandle, producing hail up to the size of ping pong balls and wind gusts up to 68 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 5, 5:03 AM CST, 5 hours 49 minutes earlier. Its key messages:

  • Issued at 143 AM CDT Thu Jun 5 2025 -Low chance for severe weather this afternoon lasting to the overnight hours. All hazards of large hail, damaging winds, flooding, and tornados will be in play. -There is a chances for severe thunderstorm daily through the end of the week and into early next week. Environment suggest that all hazards remain in play for these storms as well.
Area forecast discussion, Jun 5, 5:03 AM CST, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
603 AM CDT Thu Jun 5 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 143 AM CDT Thu Jun 5 2025

-Low chance for severe weather this afternoon lasting to the
 overnight hours. All hazards of large hail, damaging winds,
 flooding, and tornados will be in play.

-There is a chances for severe thunderstorm daily through the end
 of the week and into early next week. Environment suggest that
 all hazards remain in play for these storms as well.

&&

.SHORT TERM ...
(Today through Friday night)
Issued at 143 AM CDT Thu Jun 5 2025

Bottom Line: This afternoon to the overnight hours will have
rounds of strong to severe thunderstorms that can cause:
large hail, damaging winds, flooding, and tornados. There some
uncertainty if the morning convection will tamper down the extent
of the afternoon through overnight convection by eating
environmental energy.

A weather system continues to move across the southern plains
causing active weather for the panhandles. This morning this
system is causing a large rain shield with embedded thunderstorms
across the panhandles. As the morning progresses this area of
precipitation will diminish and become isolated rain showers. It
wont be until the later mid morning hours that the showers should
finally come to an end. These morning showers will impact the
later afternoon and evening thunderstorms by both consuming some
environmental energy and delaying the regeneration of that same
energy until the late morning. However, if these showers do not
delay the regeneration of the environmental energy then the
afternoon and evening rain showers and thunderstorms will be more
potent. As it stands right now there is most likely going to be
1000-2000 j/kg across the panhandles during the afternoon through
the evening. The environmental rotation has risen to 40 to 60 kt
across the panhandles during this time as well. This will allow
discrete thunderstorms to form that will quickly spin up to
supercells. These storms will pose an all hazard event being
capable of producing large hail, damaging winds, and tornados.
Very high moisture with PW at 1.5-2 inches across the panhandles
will allow any rain shower or thunderstorm that form to produce
very heavy rainfall. Intense rainfall can lead directly to flash
flooding or multiple rounds of rain can lead to flooding. An
important item to note is that the panhandles is already seen rain
so this will lower the thresholds needed to cause flooding as the
ground is already wet. The discrete activity will persist into the
evening hours before finally abating somewhat. However, the
northern and central panhandles will have a high chance of seeing
a line of thunderstorms move in during the late evening. These
storms will still have favorable environment in the panhandles
thus will also poses an all hazard threat. As this line looks to
be fairly slow moving with storms consistently hitting the same
area flooding threat may be the highest during this time. As this
is during the overnight hours any flooding that occurs will be
more dangerous as it will be hard to see. This line finally picks
up speed and departs toward the SE during the mid morning of
Friday. This will make Friday eerily similar to today in that the
morning convection will help to dictate what the afternoon to
overnight convection looks like. Even the environment looks to
roughly the same with 1000-2000 J/Kg over the panhandles with
shear of 40-50 kt. This will make Friday a repeat day with
discrete supercells that can produce all hazards of large hail,
damaging winds, flooding, and tornados.

SH

&&

.LONG TERM ...
(Saturday through Wednesday)
Issued at 143 AM CDT Thu Jun 5 2025

Saturday into early next week...thunderstorm chances return
daily. There is at least a low chance for severe thunderstorm
for all of the Panhandles with all hazards in play. Moisture is
likewise to remain high during this time with flooding remaining a
threat. The timing of thunderstorms each day remain roughly
consistent with the start in the mid afternoon hours and
continuing through the early morning hours the following day. Will
have to watch trends in the data closely as we go throughout the
forecast period as some days may be more potent than others. High
temperatures will remain near average throughout the weekend to
slightly below average going into early next week.

SH

&&

.AVIATION...
(12Z TAFS)
Issued at 557 AM CDT Thu Jun 5 2025

A weather system continues to impact the panhandles through the
whole of today. This is currently causing a few isolated rain
showers and thunderstorms with a very low chance of impacting any
terminal. A low level cloud deck is lingering across the
panhandles causing IFR conditions at all terminals. The deck will
lift during the early afternoon with marginal VFR conditions.
However rain showers and thunderstorms will form during this time
and can impact all terminals. These storms can turn severe with
large hail and damaging winds. There is a low chance that even a
tornado will form with these storms. IFR or worse conditions can
be expected during the passage of any of these storms over a
terminal. Then for the evening further storms enter the northern
panhandles and spread over the central panhandles most likely
impacting KGUY and KDHT. These storms will continue to cause IFR
or worse conditions during there passage. Torrential rainfall can
be expected with any of the rain showers and thunderstorms today
which may overwhelm any windshield wipers.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                79  60  83  61 /  60  50  20  60
Beaver OK                  80  59  77  59 /  30  90  10  80
Boise City OK              80  54  76  56 /  30  60  10  60
Borger TX                  83  62  84  63 /  50  70  20  70
Boys Ranch TX              82  60  83  61 /  50  60  20  60
Canyon TX                  80  60  85  60 /  60  50  20  60
Clarendon TX               78  62  84  62 /  50  50  30  60
Dalhart TX                 79  55  79  57 /  30  60  10  60
Guymon OK                  81  56  76  58 /  30  80  10  70
Hereford TX                81  60  85  60 /  50  40  20  50
Lipscomb TX                79  62  80  62 /  30  80  20  80
Pampa TX                   78  62  82  62 /  50  60  20  70
Shamrock TX                78  63  85  63 /  40  60  20  70
Wellington TX              79  65  88  64 /  50  50  20  60

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...98
LONG TERM....98
AVIATION...98
Hazardous weather outlook, Jun 5, 12:58 AM CST, 9 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
158 AM CDT Thu Jun 5 2025

OKZ001>003-TXZ001>020-317-051900-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
158 AM CDT Thu Jun 5 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Thunderstorms continue this morning with rain and lightning.
Strong to severe thunderstorms for this afternoon to the overnight
hours. All hazards of large hails, damaging winds, flooding, and
tornados are in play.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are expected daily Friday through Tuesday.
Thunderstorms on Friday and Saturday could be severe with
damaging winds and large hail the main threats. Cannot rule out a
tornado. Also watching for flash flooding potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed during the afternoon and evening.

In the hours before

Local storm report, Jun 5, 8:07 AM CST, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
907 AM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     Hail             2 NNW Palo Duro Canyon  34.98N 101.69W
06/04/2025  E1.75 Inch       Randall            TX   Park/Forest Srvc

            Mainly penny size hail with a few hailstones
            up to golf ball size.

&&
Local storm report, Jun 5, 8:37 AM CST, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
937 AM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     Flash Flood      Palo Duro Canyon        34.95N 101.67W
06/05/2025                   Randall            TX   Park/Forest Srvc

            Park Ranger reported flooding occurred in
            Palo Duro Canyon which has closed a portion
            of the main road going through the canyon.

&&
Special weather statement, Jun 5, 9:25 AM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1025 AM CDT Thu Jun 5 2025

TXZ007-008-012-013-051600-
Hutchinson TX-Potter TX-Carson TX-Moore TX-
1025 AM CDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARSON...
SOUTHWESTERN HUTCHINSON...NORTHERN POTTER AND SOUTHEASTERN MOORE
COUNTIES THROUGH 1100 AM CDT...

At 1024 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Masterson, or 22 miles south of Dumas, moving
northeast at 45 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Masterson, Sanford, Borger, Lake Meredith, and Fritch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3544 10200 3561 10212 3588 10156 3565 10138
TIME...MOT...LOC 1524Z 237DEG 40KT 3555 10191

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

LFM
Special weather statement, Jun 5, 10:09 AM CST, 43 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1109 AM CDT Thu Jun 5 2025

TXZ008-009-051645-
Hutchinson TX-Roberts TX-
1109 AM CDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HUTCHINSON AND
ROBERTS COUNTIES THROUGH 1145 AM CDT...

At 1108 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Pampa, moving east at 20 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Codman, Lora, and Miami.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3562 10054 3563 10120 3577 10124 3605 10054
TIME...MOT...LOC 1608Z 262DEG 18KT 3567 10098

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

LFM

The radar

The Amarillo radar (KAMA), 160 km away, was scanning. The volume nearest the first event began at 16:52 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Texas

When
June 5, 10:52 AM CST
Where
Texas County, 0.89 mi SE of Hardesty
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
36.610, -101.190

Hail, Texas

When
June 5, 10:29 PM CST
Where
Texas County, 6.67 mi E of Hough
Measured
1 in hail
Reported by
Public
Coordinates
36.880, -101.450

Hail, Texas

When
June 5, 10:52 PM CST
Where
Texas County, 0.89 mi SE of Hardesty
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
36.610, -101.190

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275612, 1273788, 1273790.